Vol. 10, No. 2, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Equidistribution of values of linear forms on a cubic hypersurface

Sam Chow

Vol. 10 (2016), No. 2, 421–450
Abstract

Let C be a cubic form with integer coefficients in n variables, and let h be the h-invariant of C. Let L1,,Lr be linear forms with real coefficients such that, if α r {0}, then αL is not a rational form. Assume that h > 16 + 8r. Let τ r, and let η be a positive real number. We prove an asymptotic formula for the weighted number of integer solutions x [P,P]n to the system C(x) = 0, |L(x) τ| < η. If the coefficients of the linear forms are algebraically independent over the rationals, then we may replace the h-invariant condition with the hypothesis n > 16 + 9r and show that the system has an integer solution. Finally, we show that the values of L at integer zeros of C are equidistributed modulo 1 in r, requiring only that h > 16.

Keywords
diophantine equations, diophantine inequalities, diophantine approximation, equidistribution
Mathematical Subject Classification 2010
Primary: 11D25
Secondary: 11D75, 11J13, 11J71, 11P55
Milestones
Received: 29 April 2015
Revised: 9 November 2015
Accepted: 27 December 2015
Published: 16 March 2016
Authors
Sam Chow
School of Mathematics
University of Bristol
University Walk
Bristol
BS8 1TW
United Kingdom